If you cannot see images at all on my site click here for an explanation
Home
Abstracts and Studies
First Posted: Nov 30, 2010
Jan 16, 2012

Adverse Drug Reactions to Trimethoprim-Sulphonamide Combinations in Horses

Equine Vet Journal
"Suspect novel adverse drug reactions to trimethoprim-sulphonamide combinations in horses: A case series
A. STACK, H. C. SCHOTT IIArticle first published online: 3 AUG 2010
DOI: 10.1111/j.2042-3306.2010.00158.x

Summary
Adverse drug reactions to trimethoprim-sulphonamide combinations are common in many species, manifesting as gastrointestinal tract disorders, dermatopathies and blood dyscrasias. In this case series, neurological abnormalities in 4 horses being treated with trimethoprim-sulphonamide combinations at normal dosages and in one foal that received an overdose are described. The horses developed hypermetric gait, agitation and erratic behaviour. All signs resolved once medication was withdrawn, and no horse had residual deficits. No other cause for observed neurological deficits could be determined. These clinical signs appear to represent a novel adverse drug reaction to some commonly used antimicrobial combinations."


Home
Abstracts and Studies